Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A Dauns-Hofmann theorem for TAF-algebras

Author: D. W. B. Somerset
Journal: Proc. Amer. Math. Soc. 127 (1999), 1379-1385
MSC (1991): Primary 46K50, 47D25
Published electronically: January 28, 1999
MathSciNet review: 1616597
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a TAF-algebra, $Z(A)$ the centre of $A, Id(A)$ the ideal lattice of $A$, and $Mir(A)$ the space of meet-irreducible elements of $Id(A)$, equipped with the hull-kernel topology. It is shown that $Mir(A)$ is a compact, locally compact, second countable, $T_0$-space, that $Id(A)$ is an algebraic lattice isomorphic to the lattice of open subsets of $Mir(A)$, and that $Z(A)$ is isomorphic to the algebra of continuous, complex functions on $Mir(A)$. If $A$ is semisimple, then $Z(A)$ is isomorphic to the algebra of continuous, complex functions on $Prim(A)$, the primitive ideal space of $A$. If $A$ is strongly maximal, then the sum of two closed ideals of $A$ is closed.

References [Enhancements On Off] (What's this?)

  • 1. P. G. Dixon, Non-closed sums of closed ideals in Banach algebras, preprint.
  • 2. A. P. Donsig, A. Hopenwasser, T. D. Hudson, M. P. Lamoureux, B. Solel, Meet irreducible ideals in direct limit algebras, Math. Scand., to appear.
  • 3. A. P. Donsig, T. D. Hudson, On the lattice of ideals of triangular AF algebras, J. Funct. Anal., 138 (1996), 1-39. MR 97e:47068
  • 4. G. Gierz, K. H. Hofmann, K. Keimel, J. Lawson, M. Mislove, D. S. Scott, A Compendium of Continuous Lattices, Springer-Verlag, New York, 1980.MR 82h:06005
  • 5. T. D. Hudson, Radicals and prime ideals in limit subalgebras of AF algebras, Quart. J. Math. Oxford (2) 48 (1997), 213-233. MR 98i:46053
  • 6. T. D. Hudson, E. G. Katsoulis, Primitive triangular UHF algebras, J. Funct. Anal., to appear.
  • 7. M. P. Lamoureux, The topology of ideals in some triangular AF algebras, J. Operator Theory 37 (1997), 91-109. CMP 97:04
  • 8. J. R. Peters, Y. T. Poon, B. H. Wagner, Triangular AF algebras, J. Operator Theory, 23 (1990), 81-114. MR 91h:46102
  • 9. S. C. Power, Limit Algebras, Pitman Research Notes in Mathematics, No. 278, Longman, London, 1992. MR 94g:46001
  • 10. D. W. B. Somerset, Minimal primal ideals in Banach algebras, Math. Proc. Camb. Phil. Soc., 115 (1994), 39-52. MR 94k:4609
  • 11. -, Minimal primal ideals in rings and Banach algebras, J. Pure Appl. Alg., to appear.
  • 12. -, Ideal spaces of Banach algebras, Proc. London Math. Soc., to appear.
  • 13. D. A. Stegenga, Ideals in the disk algebra, J. Funct. Anal. 25 (1977), 335-337. MR 58:2307

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46K50, 47D25

Retrieve articles in all journals with MSC (1991): 46K50, 47D25

Additional Information

D. W. B. Somerset
Affiliation: Department of Mathematical Sciences, University of Aberdeen, AB24 UE United Kingdom

Received by editor(s): December 20, 1996
Received by editor(s) in revised form: May 13, 1997, and August 7, 1997
Published electronically: January 28, 1999
Communicated by: Dale Alspach
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society